Translator Disclaimer
2001 Leafwise smoothing laminations
Danny Calegari
Algebr. Geom. Topol. 1(1): 579-587 (2001). DOI: 10.2140/agt.2001.1.579

Abstract

We show that every topological surface lamination of a 3–manifold M is isotopic to one with smoothly immersed leaves. This carries out a project proposed by Gabai in [Problems in foliations and laminations, AMS/IP Stud. Adv. Math. 2.2 1–33]. Consequently any such lamination admits the structure of a Riemann surface lamination, and therefore useful structure theorems of Candel [Uniformization of surface laminations, Ann. Sci. Ecole Norm. Sup. 26 (1993) 489–516] and Ghys [Dynamique et geometrie complexes, Panoramas et Syntheses 8 (1999)] apply.

Citation

Download Citation

Danny Calegari. "Leafwise smoothing laminations." Algebr. Geom. Topol. 1 (1) 579 - 587, 2001. https://doi.org/10.2140/agt.2001.1.579

Information

Received: 17 May 2001; Revised: 15 August 2001; Accepted: 11 October 2001; Published: 2001
First available in Project Euclid: 21 December 2017

zbMATH: 0978.57011
MathSciNet: MR1875608
Digital Object Identifier: 10.2140/agt.2001.1.579

Subjects:
Primary: 57M50

Rights: Copyright © 2001 Mathematical Sciences Publishers

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.1 • No. 1 • 2001
MSP
Back to Top